DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/4554

Title: On the geometry and mass of static, asymptotically ads spacetimes, and the uniqueness of the ads soliton
Authors: Galloway, G.J.
Surya, Sumati
Woolgar, E.
Issue Date: 2003
Publisher: Springer Verlag
Citation: Communications in Mathematical Physics,, 2003, Voll.241, Issue 1, p. 1-25
Abstract: We prove two theorems, announced in hep-th/0108170, for static spacetimes that solve Einstein's equation with negative cosmological constant. The first is a general structure theorem for spacetimes obeying a certain convexity condition near infinity, analogous to the structure theorems of Cheeger and Gromoll for manifolds of non-negative Ricci curvature. For spacetimes with Ricci-flat conformal boundary, the convexity condition is associated with negative mass. The second theorem is a uniqueness theorem for the negative mass AdS soliton spacetime. This result lends support to the new positive mass conjecture due to Horowitz and Myers which states that the unique lowest mass solution which asymptotes to the AdS soliton is the soliton itself. This conjecture was motivated by a nonsupersymmetric version of the AdS/CFT correspondence. Our results add to the growing body of rigorous mathematical results inspired by the AdS/CFT correspondence conjecture. Our techniques exploit a special geometric feature which the universal cover of the soliton spacetime shares with familiar ``ground state'' spacetimes such as Minkowski spacetime, namely, the presence of a null line, or complete achronal null geodesic, and the totally geodesic null hypersurface that it determines. En route, we provide an analysis of the boundary data at conformal infinity for the Lorentzian signature static Einstein equations, in the spirit of the Fefferman-Graham analysis for the Riemannian signature case. This leads us to generalize to arbitrary dimension a mass definition for static asymptotically AdS spacetimes given by Chru\'sciel and Simon. We prove equivalence of this mass definition with those of Ashtekar-Magnon and Hawking-Horowitz.
Description: Restricted Access. An open-access version is available at arXiv.org (one of the alternative locations)
URI: http://hdl.handle.net/2289/4554
ISSN: 0010-3616
1432-0916 (Online)
Alternative Location: http://arxiv.org/abs/hep-th/0204081
http://dx.doi.org/ 10.1007/s00220-003-0912-7
http://adsabs.harvard.edu/abs/2003CMaPh.241....1G
Copyright: 2003, Springer Verlag
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
2003_Communications in Math Phys_V241_p1.pdfRestricted Access262.9 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace